Get access

Recurrence of Migraine With Aura Due to Tacrolimus Therapy in a Liver Transplant Recipient Successfully Treated With Sirolimus Substitution

Authors

  • Cory C. Toth MD,

  • Kelly Burak MD,

  • Werner Becker MD


  • From the University of Calgary, Neurosciences, Calgary, Alberta, Canada.

Address all correspondence to Dr. Cory Toth, University of Calgary, Neurosciences, Calgary, Alberta, Canada.

Abstract

We report the case of a female liver transplant recipient who developed a recurrence of severe migraine with aura while on tacrolimus therapy with subsequent remission of headache following discontinuation of tacrolimus and substitution with sirolimus therapy. Headaches in transplant-recipient patients have become a new area of interest for headache specialists. In particular, immunosuppressant medications such as cyclosporine, tacrolimus, sirolimus, and OKT3 have been associated with development of headache syndromes in the transplant patient, exacerbation of previous headaches syndromes, and development of encephalopathies including headache as a clinical feature.

Get access to the full text of this article

Ancillary